Long time behavior of finite volume discretization of symmetrizable linear hyperbolic systems - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles IMA Journal of Numerical Analysis Year : 2023

Long time behavior of finite volume discretization of symmetrizable linear hyperbolic systems

Abstract

This article is dedicated to the long time behavior of a finite volume approximation of general symmetrizable linear hyperbolic system on a bounded domain. In the continuous case this problem is very difficult, and the $\omega $–limit set (namely the set of all the possible long time limits) may be large and complicated to depict if no dissipation is introduced. In this article we prove that in general, with a stable finite volume scheme, the discrete solution converges to a steady state when the time goes to infinity. This property is a direct consequence of the numerical dissipation mechanisms used for stabilizing the discretization. We apply this result for determining the long time limit for several stabilizations of the wave system, and perform a formal link with the low Mach number problem of the nonlinear Euler system. Numerical experiments with the wave system are performed for confirming the theoretical results obtained.
Fichier principal
Vignette du fichier
FVLongTimeBehaviorHyperbolic.pdf (9.31 Mo) Télécharger le fichier
Origin Files produced by the author(s)

Dates and versions

hal-03503847 , version 1 (28-12-2021)

Identifiers

Cite

Jonathan Jung, Vincent Perrier. Long time behavior of finite volume discretization of symmetrizable linear hyperbolic systems. IMA Journal of Numerical Analysis, 2023, 43 (1), pp.326-356. ⟨10.1093/imanum/drab092⟩. ⟨hal-03503847⟩
94 View
52 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More